MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L55MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L55MM; SCREW, FIXATION, BONE
Model Number 657355S
Medical Device Problem Codes Positioning Failure (1158); Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: metal fragments were observed when a non-locking screw was inserted in the oval hole and a locking screw in the round hole, respectively.Only the metal fragments were retrieved.The locking screw did not lock upon insertion and was spinning all the time.
 
Additional Manufacturer Narrative
The reported event could not be confirmed.Only the material fragmentation could be confirmed, based on the fragments returned.However, since the screws were not returned, it was not possible to perform a proper inspection and to determine the root cause of the material fragmentation.It was also impossible the determine to which screw each fragment belonged.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "event1: metal fragments were observed when a non-locking screw was inserted in the oval hole and a locking screw in the round hole, respectively.Only the metal fragments were retrieved.Event2: the locking screw did not lock upon insertion and was spinning all the time.".

Brand Name
LOCKING SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L55MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16353077
Report Number0008031020-2023-00083
Device Sequence Number12468555
Product Code HWC
UDI-Device Identifier07613327087413
UDI-Public07613327087413
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number657355S
Device Catalogue Number657355S
Device Lot NumberD26778
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer02/22/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale
Patient Weight58 KG